MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II ISRT XLPE DD LT SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II ISRT XLPE DD LT SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74025761
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a tka, when opening the box of one (1) jrny ii isrt xlpe dd lt sz 5-6 9mm it was noticed that the double sterile packages were opened in the same place.The procedure was resumed, after a non-significant delay, with a s+n back-up device.Patient was not harmed as a consequence of this problem.
 
Additional Manufacturer Narrative
H10: internal complaint reference: case-(b)(4).
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device reveals the outer and inner packaging is open on the side.An engineer evaluation reveals based on the assessment of the device¿s sterile barrier system, the defect occurred in distribution and would not be related to a manufacturing issue.Additionally, the location where the pouches were ruptured is not the location where they are heat sealed in production.Visual inspections performed during production are set-up to detect any issues not only with the device but also with the sterile barrier system.: a review of complaint history based on the historical data revealed similar a event for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.According to the packaging sequence, the component should be packed in an inner pouch and sealed, then it should be placed into outer pouch and sealed for sterilization, lastly it is inserted into carton, sealed and shrink wrap.Factors that could contribute to the reported event include damage during shipping.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II ISRT XLPE DD LT SZ 5-6 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18076295
Report Number1020279-2023-02156
Device Sequence Number17764094
Product Code JWH
UDI-Device Identifier00885556098417
UDI-Public00885556098417
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113482
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74025761
Device Lot Number17HM13230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown